A Caltech Library Service

Duality transformations of Abelian and non-Abelian gauge fields

Deser, Stanley and Teitelboim, Claudio (1976) Duality transformations of Abelian and non-Abelian gauge fields. Physical Review D, 13 (6). pp. 1592-1597. ISSN 2470-0010. doi:10.1103/PhysRevD.13.1592.

[img] PDF - Published Version
See Usage Policy.


Use this Persistent URL to link to this item:


Duality transformations, i.e., rotations of electric and magnetic fields into each other, are implementable by a time-local generator for source-free Maxwell theory in an arbitrary spacetime metric. The Maxwell action ∫(E^2 − B^2) as well as the stress tensor components, e.g., E^2 + B^2, are duality invariant and the generator is conserved. In the formally analogous Yang-Mills case, duality transformations cannot even be consistently implemented.

Item Type:Article
Related URLs:
URLURL TypeDescription
Deser, Stanley0000-0001-9285-9434
Additional Information:© 1976 American Physical Society. (Received 10 December 1975) S. D. thanks the Princeton University Physics Department for hospitality while part of this research was carried out. C. T. wishes to thank J. A. Wheeler for constant encouragement. Work supported in part by the National Science Foundation under Grants No. GP30799X and No. MPS 74-17849A01.
Funding AgencyGrant Number
NSFMPS 74-17849A01
Issue or Number:6
Record Number:CaltechAUTHORS:20180417-154005107
Persistent URL:
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:85930
Deposited By: George Porter
Deposited On:20 Apr 2018 14:35
Last Modified:15 Nov 2021 20:33

Repository Staff Only: item control page